Alert archive / Arizona / Wind Advisories in 2006
Wind Advisory 10, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Apr 5, 2006, 12:24 PM MST for Apache County, Coconino County, Navajo County, Arizona. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 5, 2006, 12:24 PM MST (19:24 UTC)
- Expired
- Apr 5, 2006, 5:10 PM MST
- In force
- 5 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 7.4 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 912 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 164 m²/s²
- 0-3 km storm-relative helicity
- 348 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KFGZ 051924 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1224 PM MST WED APR 5 2006 ...VERY WINDY CONDITIONS ACROSS PORTIONS OF NORTHERN ARIZONA TODAY... .A COLD FRONT WILL MOVE ACROSS ARIZONA TODAY BRINGING STRONG AND GUSTY SOUTHWEST WINDS TO THE REGION. WINDS HAVE SLOWLY INCREASED DURING THE MORNING BUT EXTENSIVE CLOUDINESS AND PRECIPITATION HAS PREVENTED STRONGER WINDS FROM DEVELOPING. AS THE CLOUDS DIMINISH THIS AFTERNOON...WINDS WILL QUICKLY INCREASE AND CONTINUE THROUGH THE AFTERNOON. WIND REPORTS RECEIVED BY THE NATIONAL WEATHER SERVICE OFFICE IN FLAGSTAFF THROUGH 11 AM INCLUDE: FLAGSTAFF.....31 MPH/39 MPH GUST WINSLOW.......38 MPH/47 MPH GUST PAGE..........31 MPH/39 MPH GUST PRESCOTT......30 MPH/41 MPH GUST SAINT JOHNS...31 MPH/38 MPH GUST WINDOW ROCK...29 MPH/38 MPH GUST AZZ009>011-016-017-039-060000- /O.CAN.KFGZ.HW.W.0004.000000T0000Z-060406T0000Z/ /O.NEW.KFGZ.WI.Y.0010.060405T1924Z-060406T0000Z/ NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-EASTERN MOGOLLON RIM- WHITE MOUNTAINS-BLACK MESA AREA- INCLUDING THE CITIES OF...KEAMS CANYON...KAIBITO... CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK...GANADO... HEBER...HAPPY JACK...FOREST LAKES...SHOW LOW...GREER...PINETOP... NAVAJO N.M. 1224 PM MST WED APR 5 2006 ...HIGH WIND WARNING IS CANCELLED... ...WIND ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. THE HIGH WIND WARNING HAS BEEN CANCELLED. A COLD FRONT MOVING ACROSS NORTHERN ARIZONA WILL BRING STRONG AND GUSTY SOUTHWEST WINDS TO THE WARNING AREA TODAY. WINDS WILL INCREASE THIS AFTERNOON WITH SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. WINDS WILL DIMINISH DURING THE LATE AFTERNOON AND EARLY EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$ AZZ004>007-015-052030- /O.CAN.KFGZ.WI.Y.0009.000000T0000Z-060405T2100Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-WESTERN MOGOLLON RIM- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE... LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE... FLAGSTAFF...WILLIAMS...MUNDS PARK 1224 PM MST WED APR 5 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE WIND ADVISORY. THE COLD FRONT RESPONSIBLE FOR THE STRONG WINDS HAVE MOVED TO THE EAST OF THE AREA AND WINDS HAVE BEGUN TO DIMINISH IN INTENSITY. EXPECT SOUTHWEST TO WEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH THIS AFTERNOON. $$ AZZ012>014-040-060000- /O.CON.KFGZ.HW.W.0004.000000T0000Z-060406T0000Z/ LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...DILKON... KYKOTSMOVI 1224 PM MST WED APR 5 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. A COLD FRONT MOVING ACROSS NORTHERN ARIZONA WILL BRING STRONG AND GUSTY SOUTHWEST WINDS TO THE WARNING AREA TODAY. SOUTHWEST WINDS WILL INCREASE THIS AFTERNOON BECOMING 25 TO 40 MPH WITH GUSTS UP TO 60 MPH. WINDS WILL DIMINISH DURING THE EVENING HOURS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR MORE...ARE EXPECTED AND CAN LEAD TO PROPERTY DAMAGE. $$
1 follow-up statement
000 WWUS75 KFGZ 060010 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 510 PM MST WED APR 5 2006 .A STORM SYSTEM WILL MOVE ACROSS ARIZONA TONIGHT. AHEAD OF THIS STORM ACROSS EASTERN ARIZONA...STRONG WINDS WILL CONTINUE OVER EASTERN ARIZONA THROUGH THIS EVENING...THEN DECREASE OVERNIGHT. WIND REPORTS RECEIVED BY THE NATIONAL WEATHER SERVICE OFFICE IN FLAGSTAFF THROUGH 5 PM INCLUDE: FLAGSTAFF.............31 MPH/39 MPH GUST GRAND CANYON AIRPORT..35 MPH/41 MPH GUST PAGE..................30 MPH/39 MPH GUST WINSLOW...............39 MPH/59 MPH GUST AZZ012>014-040-060300- /O.CAN.KFGZ.HW.W.0004.000000T0000Z-060406T0000Z/ /O.NEW.KFGZ.WI.Y.0011.060406T0010Z-060406T0300Z/ LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...DILKON... KYKOTSMOVI 510 PM MST WED APR 5 2006 ...HIGH WIND WARNING IS CANCELLED... ...WIND ADVISORY IN EFFECT UNTIL 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. THE HIGH WIND WARNING HAS BEEN CANCELLED. SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS NEAR 45 MPH WILL CONTINUE THROUGH 8 PM...THEN DIMINISH OVERNIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$ AZZ009>011-039-060300- /O.CAN.KFGZ.WI.Y.0010.000000T0000Z-060406T0000Z/ /O.NEW.KFGZ.WI.Y.0011.060406T0010Z-060406T0300Z/ NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-BLACK MESA AREA- INCLUDING THE CITIES OF...KEAMS CANYON...KAIBITO... CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK...GANADO... NAVAJO N.M. 510 PM MST WED APR 5 2006 ...WIND ADVISORY IN EFFECT UNTIL 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. SOUTHWEST WINDS FROM 20 TO 30 MPH WITH GUSTS NEAR 45 MPH WILL CONTINUE THROUGH 8 PM MST...THEN DIMINISH OVERNIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$ AZZ016-017-060115- /O.CAN.KFGZ.WI.Y.0010.000000T0000Z-060406T0000Z/ EASTERN MOGOLLON RIM-WHITE MOUNTAINS- INCLUDING THE CITIES OF...HEBER...HAPPY JACK...FOREST LAKES... SHOW LOW...GREER...PINETOP 510 PM MST WED APR 5 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE WIND ADVISORY. SOUTHWEST WINDS OF 15 TO 25 MPH WILL CONTINUE THIS EVENING...THEN DIMINISH OVERNIGHT. $$ JJ
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Apr 5, 9:55 AM MST, 2 hours 29 minutes earlier.
Area forecast discussion, Apr 5, 9:55 AM MST, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 955 AM MST WED APR 05 2006 .SYNOPSIS...A PACIFIC STORM SYSTEM AND COLD FRONT WILL BRING STRONG WINDS...NUMEROUS RAIN AND SNOW SHOWERS...AND ISOLATED THUNDERSTORMS TO NORTHERN ARIZONA TODAY. ANOTHER DISTURBANCE WILL MOVE ACROSS THE AREA TONIGHT...BRINGING ADDITIONAL RAIN AND SNOW SHOWERS. HIGH PRESSURE WILL RESULT IN WARMER TEMPERATURES AND CLEAR SKIES BY LATE THURSDAY...AND INTO THE WEEKEND. && .DISCUSSION...VIGOROUS COLD FRONT AND UPPER LEVEL SYSTEM WAS MOVING ACROSS THE STATE THIS MORNING. AHEAD OF THE SFC COLD FRONT... NUMEROUS RAIN AND SNOW SHOWERS WERE OCCURRING WITH A FEW ISOLATED THUNDERSTORMS AS WELL. SNOW LEVELS HAVE FALLEN BELOW 7000 FEET IN THE HEAVIEST SHOWERS...WITH HIGHER SNOW LEVELS IN THE WEAKER SHOWERS. AS THE COLD FRONT PASSES...SNOW LEVELS WILL LOWER ACROSS THE REGION. SATELLITE SHOWS THE BACK EDGE OF THE MAIN CLOUD BAND WAS LOCATED FROM THE KAIBAB PLATEAU SOUTHWARD TO KPRC AND TO JUST WEST OF KPHX AT 10 AM. PCPN ACTIVITY SHOULD QUICKLY END WITH THE BACK EDGE AS IT PROGRESSES EASTWARD ACROSS THE STATE. HAVE ADJUSTED POP GRIDS UPWARD FOR THIS MORNING AND MADE SOME ADDITIONAL ADJUSTMENTS FOR THE AFTERNOON PERIOD. ANOTHER S/W TROUGH WILL PROGRESS ACROSS THE AREA LATER TODAY AS THE COLD POOL MOVES BY. WITH LOWER SNOW LEVELS...THERE WILL BE SOME ADDITIONAL ACCUMULATION OF SNOW WITH THIS FEATURE. WILL MAINTAIN LIKELY OR HIGHER POPS FOR MANY LOCATIONS. WIND ADVISORY AND HIGH WIND WARNING REMAINS IN EFFECT BUT WITH INCREASED CLOUD COVER WINDS MAY NOT REACH EXPECTED LEVELS. WILL NEED TO MONITOR THIS AND UPDATE AS REQUIRED. DB && .AVIATION...FOR THE 18Z PACKAGE...A STRONG STORM SYSTEM WILL PUSH ACROSS NRN AZ TODAY. THIS WILL BRING STRONG SOUTHWEST WINDS WITH WIND GUSTS TO 60 MPH FROM WINSLOW EASTWARD. ELSEWHERE...EXPECT GUSTS OF 35 TO 45 MPH. RAIN AND SNOW WILL CONTINUE ACROSS THE MOGOLLON RIM NW INTO SW UTAH. THE SNOW LEVEL WILL LOWER TO NEAR 5500 FEET BY THIS EVENING. EXPECT EXTENSIVE CEILING OF 1000 FEET AGL OR LOWER TO FORM OVER THE HIGHER TERRAIN. THERE WILL ALSO BE SCT THUNDERSTORMS. THE THREAT OF RAIN AND SNOW SHOWERS ALONG WITH CEILINGS OF 2000 FEET AGL OR LOWER WILL CONTINUE THROUGH EARLY THURSDAY. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. MAS && .FGZ WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING FOR WEDNESDAY UNTIL 00Z THURSDAY FOR AZ ZONES 009<014-016-017-039-040. WIND ADVISORY FOR WEDNESDAY UNTIL 21Z FOR AZ ZONES 004>007-015. &&
Hazardous weather outlook, Apr 5, 6:45 AM MST, 5 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 645 AM MST WED APR 5 2006 AZZ004>018-037>040-060700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 645 AM MST WED APR 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY .A STRONG COLD FRONT WILL MOVE ACROSS ARIZONA TODAY. IN ADVANCE OF THIS FRONT...STRONG SOUTHWEST WINDS ARE EXPECTED. AS A RESULT...A HIGH WIND WARNING IS IN EFFECT FOR THE LITTLE COLORADO RIVER VALLEY ...NORTHEAST PLATEAU AREA...AND THE EASTERN MOGOLLON RIM. SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS NEAR 60 MPH ARE EXPECTED IN THE WARNING AREA. THERE IS ALSO A WIND ADVISORY IN EFFECT FOR A GOOD PORTION OF COCONINO COUNTY. HERE SOUTH TO SOUTHWEST WINDS ARE EXPECTED BETWEEN 20 TO 30 MPH WITH GUSTS NEAR 45 MPH. FOR MORE DETAILS ON THE HIGH WIND WARNING AND THE WIND ADVISORY SEE OUR CURRENT PRODUCT (PHXNPWFGZ). THE COLD FRONT WILL MOVE THROUGH WESTERN PORTIONS OF NORTHERN ARIZONA DURING THE MORNING HOURS...AND REACH THE ARIZONA/NEW MEXICO BORDER BY EARLY EVENING. SCATTERED THUNDERSTORMS EMBEDDED WITHIN THE COLD FRONT...CAN POSSIBLY PRODUCE EVEN STRONGER WIND GUSTS. THE VERY WINDY CONDITIONS WILL DIMINISH BY THIS EVENING AS THE COLD FRONT MOVES EAST OF THE AREA. SNOW LEVELS WILL LOWER TO AROUND 5500 FEET DURING THE AFTERNOON HOURS. SNOW ACCUMULATION OF 1 TO 3 INCHES IS LIKELY TODAY. THE UPPER LEVEL PORTION OF THE STORM WILL MOVE ACROSS NORTHERN ARIZONA OVERNIGHT WITH ANOTHER 1 TO 4 INCHES OF SNOW POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 8:52 PM MST | High Wind Warning | FGZ | Apache, Coconino, Navajo | 20 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.